How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42332
Experience:  Experienced Physician trained in New York City. I'm ready to help.
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

My doctor reduced my thyroid medication from 200 MCG to 88

Customer Question

My doctor reduced my thyroid medication from 200 MCG to 88 MCG 18 days ago. I have been taking 200 MCG for 45 years because I had thyroid cancer. The last three days my body temp has risen to 101.2 in the evening. Im feeling tired, have a slight headache and mild nausea. Could this be because I need a higher dose of Sylthroid?
JA: Is the headache episodic or daily? And what about nausea?
Customer: Slight nausea and slight headache in the evening. Oh yes, my lower back has been aching.
JA: Anything else in your medical history you think the doctor should know?
Customer: Had my gall bladder removed in 1981 but I don't think that matters. I just really question the thyroid dose age. The doc had me get a blood draw three times. First it was too low and the second time it was too high. Not sure about the third draw. I don't have any health problems except slight high blood pressure. I take 5 mil of Amlodipine.
Submitted: 3 months ago.
Category: Medical
Expert:  Dr. Phil, MD replied 3 months ago.

Thanks for this question

This is a HUGE drop

why so drastic?

Expert:  Dr. David replied 3 months ago.

This is Dr David

with a history of thyroid cancer, endocrinologist give higher doses of thyroid hormone medications to suppress the TSH levels down low to decrease the chance of TSH levels causing growth of rogue cancer cells

but since you have been 45 years out from your thyroid cancer, you most likely don't have thyroid cancer worries anymore and your doctors now can safely reduce your thyroid hormone dose.

usually dropping thyroid hormone doses that much will not cause fever.

but can cause a bit of fatigue.

your fever and nausea could be from a viral infection.

you can use tylenol for your fevers.

make sure you drink plenty of water.

most likely your fevers and headaches and nausea symptoms will get better.

you will need to get your thyroid hormone levels checked again in 6-8 weeks.

you want your TSH levels between 0.3 and 3.0 range.

lower back pain usually is not due to drops in thyroid hormone doses either.

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

Thanks for using

Related Medical Questions